# Medication advice?

**URL:** <https://forum.livingwithfibro.org/t/medication-advice/3894>\
**Category:** General\
**Created:** [April 7, 2014, 10:25am UTC](https://forum.livingwithfibro.org/t/medication-advice/3894 "2014-04-07T10:25:44Z")\
**Posts on this page:** 4\
**Page:** 1

<div class="post-metadata">

**Author:** ![rachel4](https://sea1.discourse-cdn.com/flex019/user_avatar/forum.livingwithfibro.org/rachel4/32/2872_2.png) [@rachel4](https://forum.livingwithfibro.org/u/rachel4)\
**Post date:** [April 7, 2014, 10:25am UTC](https://forum.livingwithfibro.org/t/medication-advice/3894/1 "2014-04-07T10:25:44Z")

</div>

Hi everyone,  
My specialist has recommended that I try lyrica to help manage my pain. He only wants me to start on 1 to 2 tablets at night when the pain is at its worst. I am concerned about the side effect of weight gain as I am already 20 kilograms overweight and trying to lose weight to improve my overall health.  
Will this level of medication drastically impact my weight? I feel at my wits end and that every treatment comes with a huge con that causes another problem!  
Thanks for your help.  
rachel

---

<div class="post-metadata">

**Author:** ![Lucy11](https://sea1.discourse-cdn.com/flex019/user_avatar/forum.livingwithfibro.org/lucy11/32/1910_2.png) [@Lucy11](https://forum.livingwithfibro.org/u/Lucy11)\
**Post date:** [April 7, 2014, 12:04pm UTC](https://forum.livingwithfibro.org/t/medication-advice/3894/2 "2014-04-07T12:04:48Z")

</div>

Hello Rachel,

I was started on Lyrica 3 months ago, I know it's early days but I've not gained any weight and I've kept to my usual eating habits.

I am on quite a low dose though, not sure if dosages make a difference, I'm on 100mg at night, I was hoping to be able to take it twice a day as it does help with my aches and pains at night but it does cause me some dizziness during the day, so I just have a night dose now.

Best of luck with it.

Love Lucy xx

---

<div class="post-metadata">

**Author:** ![purplebutterfly](https://sea1.discourse-cdn.com/flex019/user_avatar/forum.livingwithfibro.org/purplebutterfly/32/1839_2.png) [@purplebutterfly](https://forum.livingwithfibro.org/u/purplebutterfly)\
**Post date:** [April 7, 2014, 12:47pm UTC](https://forum.livingwithfibro.org/t/medication-advice/3894/3 "2014-04-07T12:47:58Z")

</div>

Welcome to the group rachel

I took 75mg twice a day and did really well when the dose was increased i gained alot of weight. I had to stop the med because it interfered with one of my lupus meds. I also had memory problems. It was great for the pain and i did feel better. You could talk with your doctor about physical or aqua therapy and they could help you to feel better and help with the weight to. I am slowly loosing the weight i gained.

---

<div class="post-metadata">

**Author:** ![suzie](https://sea1.discourse-cdn.com/flex019/user_avatar/forum.livingwithfibro.org/suzie/32/2053_2.png) [@suzie](https://forum.livingwithfibro.org/u/suzie)\
**Post date:** [April 7, 2014, 2:01pm UTC](https://forum.livingwithfibro.org/t/medication-advice/3894/4 "2014-04-07T14:01:41Z")

</div>

hi rachel. i hope you get good results. i did gain too much weight so i weaned off it. since this is originally an anti epileptic drug being used to treat pain i did have to take it daily and then wean off. I am now on a drug called Vimpat. ( 150 mg twice daily) I have other chronic pain condtions so i dont know if the Vimpat is helping pain all that much. My neuro told me that Botox has been approved for head and neck pain ( maybe shoulder also ) so i think i will be trying that.

all the best to you.HUGGGGS
